Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Local smooth isometric embeddings of low-dimensional Riemannian manifolds into Euclidean spaces


Authors: Gen Nakamura and Yoshiaki Maeda
Journal: Trans. Amer. Math. Soc. 313 (1989), 1-51
MSC: Primary 58G15; Secondary 35L99, 53C42
DOI: https://doi.org/10.1090/S0002-9947-1989-0992597-8
MathSciNet review: 992597
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Local smooth isometric embedding problems of low dimensional Riemannian manifolds into Euclidean spaces are studied. Namely, we prove the existence of a local smooth isometric embedding of a smooth Riemannian $ 3$-manifold with nonvanishing curvature into Euclidean $ 6$-space. For proving this, we give a local solvability theorem for a system of a nonlinear PDE of real principal type.

To obtain the local solvability theorem, we need a tame estimate for the linearized equation corresponding to the given PDE, which is presented by two methods. The first is based on the result of Duistermaat-Hörmander which constructed the exact right inverse for linear PDEs of real principal type by using Fourier integral operators. The second method uses more various properties of Fourier integral operators given by Kumano-go, which seems to be a simpler proof than the above.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G15, 35L99, 53C42

Retrieve articles in all journals with MSC: 58G15, 35L99, 53C42


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1989-0992597-8
Article copyright: © Copyright 1989 American Mathematical Society